Alert archive / Georgia / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 106, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 6, 2004, 2:24 PM EDT for Meriwether County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2004, 2:24 PM EDT (18:24 UTC)
- Expired
- Jul 6, 2004, 3:00 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Meriwether County, GA
The radar
The Atlanta radar (KFFC), 31 km from the middle of the area, began a volume at 18:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.4 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1197 J/kg
- Mixed-layer CIN
- -160 J/kg
- Mixed-layer LCL
- 1153 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 061824 SVRATL GAC199-061900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 223 PM EDT TUE JUL 6 2004 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA * UNTIL 300 PM EDT * AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LONE OAK...MOVING EAST AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...LONE OAK AND LUTHERSVILLE. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3321 8489 3305 8489 3304 8460 3323 8460 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:25 AM EDT, 8 hours 59 minutes earlier.
Area forecast discussion, Jul 6, 5:25 AM EDT, 8 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 525 AM EDT TUE JUL 6 2004 .AVIATION... THE RIDGE OF HIGH PRESSURE WILL REMAIN THE DOMINATE FACTORS. CLOUD DEVELOPMENT WILL BE LIMITED...MAYBE SEEING SCATTERED CU AND CI DURING FORECAST PERIOD...BUT NO CEILINGS BELOW 10 THSD FT EXPECTED. MOISTURE WILL BE LIMITED TODAY. PSBLY BRIEF PERIOD OF REDUCED VISIBILITY DURING THE EARLY A.M. WITH LIGHT FOG. && .SHORT TERM... UPPER RIDGE OVER SOUTHEAST WITH WESTWARD EXTENSION IN PLACE AT SURFACE. THIS PRODUCING GENERALLY CLEAR SKIES EXCEPT RESIDUAL CIRRUS AND PATCHY FOG. THERMAL OR LEE SIDE TROF WILL PERSIST AT SURFACE. THESE FEATURES WILL PERSIST TODAY. EXPECT A REPEAT OF MONDAYS WEATHER EXCEPT TEMPERATURES WILL BE ABOUT 2 DEGREES + HIGHER THAN MONDAYS. INCREASE DUE TO A LITTLE MORE SUN AND POSSIBLY LOWER PRECIPITABLE WATERS. POPS ABOUT THE SAME WITH MINIMAL TO NO CHANCES SOUTHEAST. WEDNESDAY WILL SEE HIGHS SUPPRESSED A LITTLE SOUTH AS A WEAK TROUGH MOVES THROUGH THE NORTHERN STREAM AND ASSOCIATED FRONT/TROUGH MOVES INTO GEORGIA WEDNESDAY. THUS POPS WILL BE HIGHER NORTH WITH THE FRONT AND UPPER TROUGH. A DRY ATMOSPHERE AND LITTLE IN THE WAY OF DYNAMICS SHOULD INHIBIT CONVECTION WITH NO SEVER EXPECTED. .LONG TERM... TREND TOWARD CLIMATOLOGY WITH RIDGES REASSERTING THEMSELVES. THUS SHOULD SEE AFTERNOON AND EVENING SHOWERS AD THUNDERSTORMS. TEMPERATURES WILL WARM AGAIN TO SEASON VALUES. && .PRELIMINARY POINT TEMPS/POPS... ATLANTA 93 73 89 70 / 20 20 30 30 ATHENS 96 71 92 68 / 20 10 30 30 GAINESVILLE 91 70 88 68 / 20 20 40 30 ROME 96 71 91 68 / 30 20 50 30 COLUMBUS 96 74 93 72 / 20 10 30 20 MACON 97 75 94 70 / 20 10 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES...NONE. && 99
Hazardous weather outlook, Jul 6, 6:15 AM EDT, 8 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 615 AM EDT TUE JUL 6 2004 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061600- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD- CRISP-DADE-DAWSON-DE KALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE- FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-GWINNETT-HALL-HANCOCK- HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON- JONES-LAMAR-LAURENS-LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE- MONTGOMERY-MORGAN-MURRAY-MUSCOGEE-NEWTON-NORTH FULTON-OCONEE- OGLETHORPE-PAULDING-PEACH-PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE- SCHLEY-SOUTH FULTON-SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR- TELFAIR-TOOMBS-TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON- WARREN-WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 715 AM EDT TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY. ...ISOLATED THUNDERSTORMS EXPECTED TODAY... .SYNOPSIS... HIGH PRESSURE WILL LIMIT CLOUD DEVELOPMENT...BUT THE INCREASE IN THE TEMPERATURE...AND THE AMOUNT OF MOISTURE IN THE AIR WILL LEAD TO AN INCREASE IN INSTABILITY...WHICH WILL TRIGGER SOME GENERAL THUNDERSTORMS. .PRIMARY HAZARD...THE PRIMARY HAZARD FROM THE THUNDERSTORMS WILL BE LIGHTNING. .DISCUSSION... ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY...AS DAYTIME HEATING WILL COMBINE WITH INCREASING MOISTURE. THIS WILL LEAD TO GREATER INSTABILITY. CAPE WILL BE INCREASING TO AROUND 2300. HOWEVER...NO SEVERE THUNDERSTORMS ARE FORECAST. THE BEST CHANCE OF THUNDERSTORM DEVELOPMENT WILL BE DURING THE LATE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAY TWO THROUGH DAY SEVEN... && FOR THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK AND OTHER WEATHER INFORMATION...PLEASE VISIT OUR WEBSITE AT WEATHER.GOV...AND CLICK ON GEORGIA.
In the hours before
Special weather statement, Jul 6, 1:48 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 148 PM EDT TUE JUL 6 2004 GAZ011-061815- 148 PM EDT TUE JUL 6 2004 ...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN CHATTOOGA COUNTY UNTIL 215 PM EDT... AT 147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES EAST OF TRION...MOVING EAST AT 30 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY. THESE STORMS SHOULD DIMINISH BY 215 PM EDT.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 9:23 PM EDT | Severe Thunderstorm Warning | FFC | Bartow | 37 min |
| Jul 6, 1:57 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 33 min |
| Jul 6, 2:26 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 34 min |
| Jul 6, 2:42 PM EDT | Severe Thunderstorm Warning | FFC | Coweta | 33 min |
| Jul 6, 2:58 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray | 32 min |
| Jul 6, 3:27 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 33 min |
| Jul 6, 3:30 PM EDT | Severe Thunderstorm Warning | FFC | Gilmer, Gordon, Murray, Pickens | 45 min |
| Jul 6, 3:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Jul 6, 3:39 PM EDT | Severe Thunderstorm Warning | FFC | Spalding | 36 min |
| Jul 6, 4:01 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Heard | 44 min |
| Jul 6, 4:18 PM EDT | Severe Thunderstorm Warning | FFC | Dooly | 27 min |
| Jul 6, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Haralson | 28 min |
| Jul 6, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 25 min |
| Jul 6, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Crawford | 32 min |
| Jul 6, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 27 min |
| Jul 6, 5:41 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 34 min |
| Jul 6, 5:48 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 27 min |
| Jul 6, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Jones | 36 min |
| Jul 6, 6:05 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones | 25 min |
| Jul 6, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones | 43 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.